MAUDE Adverse Event Report: CURONIX LLC FREEDOM PERIPHERAL NERVE STIMULATOR

CURONIX LLC FREEDOM PERIPHERAL NERVE STIMULATOR
Model Number STQ4-RCV-A0, STQ4-SPR-B0
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Erosion (1750); Impaired Healing (2378)
Date of Event 02/11/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The surgical issue questionnaire was reviewed for potential causes of the reported issue.Based on this review, implanting the device off-label has been ruled out.Additionally, severe force being applied to the implant (patient fall, accident), excessive twisting or stretching, and the patient touching or picking at the wound have been ruled out.However, the patient is a poor surgical risk as they have a history of diabetes.Per the freedom peripheral nerve stimulator system implantation of neurostimulator instructions for use, 05-20200 rev.8 "poor surgical risks - peripheral nerve stimulators should not be used on patients who are poor surgical risks or patients with multiple illnesses, active general infections, or other potential surgical risks as identified by the clinician." a curonix representative conducted a review of sterilization and packaging records for the respective product lot; curonix has confirmed that the product was delivered sterile, validated sterilization parameters were used, and sterile barriers were verified to be intact following packaging.The stimulator is used to treat pain.The cause of the erosion and the receiver site never quite healing is unknown.However, the patient is a poor candidate due to age, weight, or mental capacity as the patient has diabetes (user error-clinician).The cause of the fractured neurostimulator is due to incorrect surgical technique as the surgeon used excessive force during the explant procedure which fractured the device (user error-clinician).Rates reviewed at the most recent complaint trending meeting do not indicate a significant increase in surgical issues.Surgical issue rates remain acceptably low; thus, a capa is not required at this time.Surgical issue rates will continue to be tracked and trended.
 
Event or Problem Description
The patient reported erosion.Additionally, the receiver site "never quite healed" and they could always feel a bump underneath the skin.Antibiotics were prescribed prophylactically and an explant procedure was scheduled for (b)(6) 2026.During the explant procedure, the neurostimulator broke at the circuitry and tines.The electrodes were left in place at the tibial flare and the patient has an appointment on (b)(6) 2026 with the orthopedic surgeon to discuss whether or not the remainder of the neurostimulator will be removed.As of (b)(6) 2026, the patient's wound is otherwise healing well, with no surrounding redness or drainage.The commercial team member has made several attempts to contact the patient regarding their appointment with the orthopedic surgeon.However, the attempts have been unsuccessful.No further information is available at this time.

Brand Name
FREEDOM PERIPHERAL NERVE STIMULATOR
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
CURONIX LLC
1310 park central boulevard s.
pompano beach FL 33064
Manufacturer (Section G)
CURONIX LLC
1310 park central boulevard s.
pompano beach FL 33064
Manufacturer Contact
alicia pagliaro
1310 park central boulevard s.
pompano beach, FL 33064
8009655134
MDR Report Key24583549
Report Number3010676138-2026-00043
Device Sequence Number18730788
Product Code GZF
UDI-Device Identifier00818225020464
UDI-Public(01)00818225020464(17)221001
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K233162
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/01/2022
Device Model NumberSTQ4-RCV-A0, STQ4-SPR-B0
Device Lot NumberSWO201029, SWO210516
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2026
Initial Report FDA Received Date03/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale